Alert archive / Montana / Wind Chill Warnings in 2014

Wind Chill Warning 4, NWS Glasgow, MT

February 5, 20144 counties in Montana

NWS Glasgow, MT issued this wind chill warning at Feb 5, 2014, 2:31 PM MST for 4 counties in Montana. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 2:31 PM MST (21:31 UTC)
Expired
Feb 6, 2014, 12:58 PM MST
In force
22 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Phillips County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 50 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS45 KGGW 052131
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
231 PM MST WED FEB 5 2014

.WESTERLY WINDS WILL CONTINUE TO COMBINE WITH AN ARCTIC AIRMASS
IN PLACE OVER NORTHEAST MONTANA...PRODUCING WIND CHILL READINGS
OF 20 TO 45 BELOW ZERO INTO THURSDAY.

MTZ018-019-061-061215-
/O.UPG.KGGW.WC.Y.0010.000000T0000Z-140206T2000Z/
/O.NEW.KGGW.WC.W.0004.140205T2131Z-140206T2000Z/
DANIELS-SHERIDAN-NORTHERN VALLEY-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
OPHEIM
231 PM MST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 1 PM MST THURSDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...35 TO 45 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&


$$

MTZ059-061215-
/O.UPG.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
/O.NEW.KGGW.WC.W.0004.140205T2131Z-140206T2000Z/
NORTHERN PHILLIPS-
INCLUDING THE CITY OF...WHITEWATER
231 PM MST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 1 PM MST THURSDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...35 TO 45 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

MTZ024>027-061215-
/O.CON.KGGW.WC.Y.0010.000000T0000Z-140206T2000Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
231 PM MST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.
 
* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF
CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE
DANGERS OF FROSTBITE.

&&

$$

MTZ016-017-020>023-060-062-061215-
/O.CON.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-SOUTHWEST PHILLIPS-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WOLF POINT...POPLAR...WINNETT...JORDAN...
CIRCLE...ZORTMAN...CULBERTSON
231 PM MST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF
CLOTHING...AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE
DANGERS OF FROSTBITE.

&&

$$
3 follow-up statements
470 
WWUS45 KGGW 060332 AAA
WSWGGW

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
832 PM MST WED FEB 5 2014

.WESTERLY WINDS WILL CONTINUE TO COMBINE WITH AN ARCTIC AIR MASS
IN PLACE OVER NORTHEAST MONTANA...PRODUCING WIND CHILL READINGS
OF 20 TO 45 BELOW ZERO INTO THURSDAY.

MTZ018-019-059-061100-
/O.CAN.KGGW.WC.W.0004.000000T0000Z-140206T2000Z/
/O.EXA.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
DANIELS-SHERIDAN-NORTHERN PHILLIPS-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WHITEWATER
832 PM MST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM MST THURSDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MST THURSDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS
  30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

MTZ061-061100-
/O.CON.KGGW.WC.W.0004.000000T0000Z-140206T2000Z/
NORTHERN VALLEY-
INCLUDING THE CITY OF...OPHEIM
832 PM MST WED FEB 5 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. 

* TIMING...DANGEROUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...35 TO 45 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

MTZ024>027-061100-
/O.CON.KGGW.WC.Y.0010.000000T0000Z-140206T2000Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
832 PM MST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS
  30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

MTZ016-017-020>023-060-062-061100-
/O.CON.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-SOUTHWEST PHILLIPS-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WOLF POINT...POPLAR...WINNETT...JORDAN...
CIRCLE...ZORTMAN...CULBERTSON
832 PM MST WED FEB 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THURSDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED INTO THURSDAY.

* WIND CHILL VALUES...20 TO 35 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS
  30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$
494 
WWUS45 KGGW 061019
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
319 AM MST THU FEB 6 2014

.WESTERLY WINDS WILL CONTINUE TO COMBINE WITH AN ARCTIC AIR MASS
IN PLACE OVER NORTHEAST MONTANA...PRODUCING WIND CHILL READINGS
OF 20 TO 45 BELOW ZERO THROUGH THIS MORNING.

MTZ061-062000-
/O.CON.KGGW.WC.W.0004.000000T0000Z-140206T2000Z/
NORTHERN VALLEY-
INCLUDING THE CITY OF...OPHEIM
319 AM MST THU FEB 6 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* TIMING...DANGEROUS WIND CHILLS EXPECTED UNTIL EARLY THIS AFTERNOON.

* WIND CHILL VALUES...35 TO 45 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

MTZ024>027-062000-
/O.CON.KGGW.WC.Y.0010.000000T0000Z-140206T2000Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
319 AM MST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED UNTIL EARLY THIS AFTERNOON.

* WIND CHILL VALUES...20 TO 35 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

MTZ016>023-059-060-062-062000-
/O.CON.KGGW.WC.Y.0009.000000T0000Z-140206T2000Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...WHITEWATER...
ZORTMAN...CULBERTSON
319 AM MST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED UNTIL EARLY THIS AFTERNOON.

* WIND CHILL VALUES...20 TO 40 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$
942 
WWUS45 KGGW 061958
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1258 PM MST THU FEB 6 2014

.WESTERLY WINDS WILL CONTINUE TO COMBINE WITH AN ARCTIC AIR MASS
IN PLACE OVER NORTHEAST MONTANA...PRODUCING WIND CHILL READINGS
OF 20 TO 45 BELOW ZERO THROUGH MIDDAY FRIDAY.

MTZ061-071200-
/O.CAN.KGGW.WC.W.0004.000000T0000Z-140206T2000Z/
/O.EXB.KGGW.WC.Y.0009.000000T0000Z-140207T1900Z/
NORTHERN VALLEY-
INCLUDING THE CITY OF...OPHEIM
1258 PM MST THU FEB 6 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST FRIDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST FRIDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 


* TIMING...HAZARDOUS WIND CHILLS EXPECTED UNTIL MIDDAY FRIDAY.

* WIND CHILL VALUES...20 TO 40 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

MTZ024>027-071200-
/O.EXT.KGGW.WC.Y.0010.000000T0000Z-140207T1900Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
1258 PM MST THU FEB 6 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON MST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON MST FRIDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED THROUGH MIDDAY FRIDAY. 

* WIND CHILL VALUES...20 TO 35 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

MTZ016>023-059-060-062-071200-
/O.EXT.KGGW.WC.Y.0009.000000T0000Z-140207T1900Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...WHITEWATER...
ZORTMAN...CULBERTSON
1258 PM MST THU FEB 6 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON MST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON MST FRIDAY. 

* TIMING...HAZARDOUS WIND CHILLS EXPECTED THROUGH MIDDAY FRIDAY. 

* WIND CHILL VALUES...20 TO 40 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 
  30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING...
AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF
FROSTBITE.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 5, 10:07 AM MST, 4 hours 24 minutes earlier.

Area forecast discussion, Feb 5, 10:07 AM MST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1007 AM MST WED FEB 5 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY...
GOING FORECAST IN GOOD SHAPE DEPICTING COLD TEMPS AND OCCASIONAL
FLURRIES TODAY. ONLY TWEAKS WERE TO CLOUD COVER TO BETTER ACCOUNT
FOR BREAKS IN THE CLOUDS...ALSO WARMED THE NORTHEAST CORNER GIVEN
A WARMER START TO THE DAY. WIND CHILL ADVISORY LOOKS ON TRACK. GILCHRIST

VERY COLD ARCTIC HIGH PRESSURE WILL LINGER ACROSS MONTANA OVER THE
NEXT FEW DAYS. UPPER RIDGE FOLDING OVER INTO WESTERN CANADA
RESULTS IN A PINCHING OF THE UPPER PATTERN...AND TURNING THE FLOW
FROM NORTHWEST TO AN UNUSUAL NORTHEAST. THIS WILL FORCE THE COLD
AIR UP AGAINST THE MOUNTAINS AND KEEP TEMPERATURES BELOW ZERO OR
IN THE SINGLE DIGITS ABOVE THROUGH FRIDAY MORNING.

A BAND OF MID LEVEL CLOUD OVER SOUTHERN SASKATCHEWAN EXPECTED TO
SLIDE INTO THE STATE THIS MORNING AS THE EAST-WEST ORIENTED UPPER
TROF AXIS ROTATES SOUTH. THIS COULD RESULT IN FEW FLURRIES
THROUGHOUT THE DAY. AIRMASS DRIES OUT TONIGHT WITH SOME WEAK
MIDLEVEL WARM AIR ADVECTION. ON THURSDAY THE UPPER FLOW PINCHES
OFF A LOW OVER THE PACIFIC NORTHWEST...WITH THE MID LATITUDE
WESTERLIES REASSERTING THEMSELVES INTO MONTANA BY FRIDAY. THE
RETURN OF THE WESTERLIES WILL BRING MOISTURE BACK ACROSS THE
DIVIDE TO INTERACT WITH THE SHALLOWING ARCTIC. THE DRY HIGH
PRESSURE WILL CONTINUE ITS INFLUENCE OVER NORTHEAST MONTANA
LIMITING THE SPREAD OF THIS MOISTURE UNTIL EARLY NEXT WEEK.

HIGH PRESSURE WILL KEEP WINDS GENERALLY ON THE LIGHTER SIDE OF 10
MPH BUT WITH THE COLD TEMPERATURES RESULTING IN WIND CHILL VALUES
MOSTLY IN THE 30 TO 40 BELOW RANGE WILL MAINTAIN THE WIND CHILL
ADVISORY THROUGH THURSDAY MORNING. EBERT

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...

THE LONG TERM FORECAST PERIOD BEGINS AS AN EMBEDDED SHORT-WAVE
DISTURBANCE MOVES THROUGH MONTANA. AT THIS TIME...MOST OF THE
SUPPORT FOR PRECIPITATION SEEMS TO BE CONFINED TO THE HIGHER
ELEVATIONS OF SOUTHERN AND CENTRAL MONTANA...NOT SO MUCH FOR OUR
CWA. BY SUNDAY...A NORTHWESTERLY FLOW ALOFT SETS UP...THEN
PERSISTS OVER THE REGION.

UNFORTUNATELY...THE COLDER INFLUENCE FROM THE OVER-REACHING
CANADIAN AIR MASS STILL HOLDS SWAY OVER OUR CWA THROUGH AT LEAST
MONDAY. MANY LOCATIONS ARE NOT EXPECTED TO SEE A THAW OR ANYTHING
CLOSE TO IT UNTIL TUESDAY OR WEDNESDAY NEXT WEEK.

THE OVERALL FLOW PATTERN SHOWS RELATIVELY GOOD AGREEMENT
THROUGHOUT THE FORECAST PERIOD...SO WOULD TEND TO ADVERTISE A
FAIRLY MODERATE TO HIGH CONFIDENCE IN THE FORECAST...ESPECIALLY
THROUGH MONDAY BEFORE MODEL QPF OUTPUT BEGINS TO SHOW MORE
DISAGREEMENT. GENERALLY SPEAKING THROUGH MONDAY...THE SENSIBLE
WEATHER WILL BE CALM TOWARD THE NORTHEAST WITH A FEW PERIODS OF
SLIGHT CHANCE FOR SNOW BRUSHING UP AGAINST OUR SOUTHWESTERN ZONES
- SUNDAY AND MONDAY.

TOWARD THE END OF THIS FORECAST PERIOD...MODEL OUTPUT SEEMS LIKE
IT IS TRYING TO HINT AT A MORE ACTIVE PATTERN...BRINGING MORE
ACCUMULATING PRECIPITATION TO OUR CWA - THE DETAILS OF WHICH OF
COURSE ARE TOO HAZY THIS FAR OUT. BMICKELSON

&&

.AVIATION...

FLIGHT CATEGORY: MAINLY VFR... WITH BRIEF PERIODS OF MVFR CEILINGS
POSSIBLE.

SYNOPSIS: CLEAR SKIES WILL BE PUNCTUATED BY LINGERING HIGH MVFR CLOUD
COVER. THESE CLOUDS MAY LAST WELL INTO THE EVENING. ISOLATED
FLURRIES WILL BE POSSIBLE UNDER ANY CLOUD BANKS.

AREA WINDS: OUT OF THE NORTHWEST AROUND 10 KTS.

GAH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 1 PM MST THURSDAY FOR CENTRAL AND
SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...
EASTERN ROOSEVELT...GARFIELD...MCCONE...NORTHERN PHILLIPS...
NORTHERN VALLEY...PETROLEUM...SHERIDAN...SOUTHWEST PHILLIPS...
WESTERN ROOSEVELT.

WIND CHILL ADVISORY UNTIL 1 PM MST THURSDAY FOR DAWSON...
PRAIRIE...RICHLAND...WIBAUX.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 5, 3:15 AM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
315 AM MST WED FEB 5 2014

MTZ016>027-059>062-061100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
315 AM MST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC AIR MASS WILL COMBINE WITH NORTHWEST WINDS AROUND
10 MPH TO CREATE DANGEROUS WIND CHILLS ACROSS THE REGION. WIND
CHILL ADVISORIES ARE IN EFFECT FOR VALUES BETWEEN 20 AND 40 BELOW
ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ARCTIC AIR MASS AND DANGEROUS WIND CHILLS WILL LINGER ACROSS
THE REGION THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 8:59 PM MSTWind Chill AdvisoryGGWDaniels, Dawson, Prairie, Richland, Sheridan, Valley and 1 more61 hr

Nearby

Wind Chill Warnings in Montana, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.